I'm bi-polar 1 and have been on 20mg of Latuda for 1 yr. Things have been going OK lately so I decided to stop Latuda. It's been two weeks and things are not going well. First it was OK, but then depression (some intense bouts) started happening. I'm trying to figure out if this is real depression coming back or still withdrawal from Latuda. Anyone have a similar experience or can shed some light?
How long can withdrawal from Latuda last?
Question posted by VTCountry on 30 Sep 2014
Last updated on 31 December 2021 by Cdawg21
I have been on Latuda for two years now and find that it's been working well. Way better in fact, since I've quit drinking. My question to author of the question, if things are going good, why quit? I think we need to understand that our mental illness isn't something that is transitory. Soo many people quit taking meds only to fall back into the same state if not worse! Surely taking a tablet for the rest of your life to ensure less mental suffering isn't a bad thing. And talking about chemicals? We put lots of chemicals into our bodies without hardly any thoughts at all (endocrine inhibitors from cosmetics to scented candles) don't get me started on the COVID vaccine! If a Medication isn't working, speak to your doctor and try something else but if the medication works... You are a fool to stop using it. Take care and stay safe.
Dear brother or sister. I successfully came of all psychiatric medication. With the support of my doctor. Most important give it a year after giving up drugs and alcohol. If you plan to do either drugs or alcohol again. Stay on medication. All this bull dust of it taking weeks is rubbish. 72 hours. Stuff yourself full of good food. As awful as the the thought maybe just go for long walks all day everyday for the rest of your life. Stuff the gym. Limit yourself to 3 coffees max. Cut out butter dairy tobacco. Stop listening to all the crap on these forums. It's filled by big pharmaceutical reps. Turn off phone hour before bed and don't turn it on til morning. Sex is a great tonic even masturbation. My chemist told me 3 days to detox from anything on this planet. I did it successfully but was harassed for 3 months by an ice junkie which saw me have several breakdowns. Now I know better turn off the bloody phone.
My best advice is go for gold if I can do it after 20 years on medication anyone can. I used to party so hard that I knew if I went to sleep I wouldn't wake up. God speed.
I have been thinking about getting off of my meds as well, I am on 40mg of Latuda and 20mg of Lexapro, I have an appointment with my doctor to try and titrate off of these meds because I am so scared of the withdrawal affects!! But these meds have made me gain over 40lbs, I am so sick of being fat and unhappy, I might have had mood swings before, but at least I had my figure! Now, I have no sex drive and I am officially a fat lard!
I would really consult with your doctor! Because it is really hard to just stop your meds, I have tried a couple times, by accident, and felt so awful, dizzy, panic attacks, and much more. Now I know better and to consult with my doctor, you don't want to wind up in the hospital! Does anyone have any insight into gaining weight on these medications?
I’ve been off latuda 40 mg for 2 weeks I used cbd oil and 5htp with lions mane but it hurt my body and I had headaches so I got back on the latuda.I’m pretty much screwed in life I can’t work or do much I just feel tired and get bad head aches. I also use a steroid called Anabar to lift weights it helps with confidence and self esteem but I want to get off the latuda or at least switch it to injections once a month.
Im on 40 mg of latuda you should speak to your dr as i do not think you can just STOP taking them im sure you have to wean yourself off id find out from your dr, i still get some bad depression and ive been on latuda for almost 2 years..good luck!
Does anyone truly believe that medications or time can "cure" disturbances of the brain's neurotransmitters, receptor sites, and metabolism???
Latuda is not habituating and does not cause discontinuation syndrome. What you're experiencing is your brain reverting to it's abnormal functioning because it no longer has the assistance of the medication that corrected the imbalances.
Any psychotropic drugs that affect brain chemistry by controlling neurotransmitters will affect your natural ability to produce healthy responses to anything. Don’t give up. Life is too short to spend it sedated not to mention the horrific side effects. Ween slowly and supplement with L-tryptophan and CBD to shake the withdrawal and then reevaluate your life on how you eat, what you drink and whether you meditate and exercise. Also EFT is a great tool for combatting anxiety. Anxiety depression isn’t solved with a pill. Life is about integrative approaches to solving problems. Keep the faith!!
Hi. I had a very similar experience with Latuda. Tried to go down from 40mg to 20mg on my own. Huge mistake. It is a hard drug to get off of. For me it was okay for the first few days and then the depression came back with full force. Much worse than it had ever been, so my dr. put the dosage back up to 40mg. I still want off of it. My advice would be to ask your doctor for help with titrating down if you want to get off of it altogether. These drugs are powerful and it is not a good idea to try to manage dosage without a doctor’s oversight. Sometimes trying to get off of a drug can be brutal.
You may want to try this:
Im on 40mg Latuda, first week Im replacing a 40 with a 20, second week 2 40s with 2 20s, and so on till all 20s. Then eliminating a 20 then 2 20s, till 0. 14 week withdrawal program dr approved
Sorry about your depression; but if Latuda's going well and you don't hate it, keep it up.
I have side effect issues. I'm 68, female, bipolar, on 60mg Cymbalta and 1mg Klonopin, and in my second month of Latuda (20mg). Before that, I was on Seroquel. lt really helped me sleep, almost too much, and I had frequent periods when I longed not to wake up.
So doc prescribed increasing 20 to 40 mg Latuda. I had forgotten to ask about dropping Seroquel; ended up with super restlessness. Decreased to 20mg Latuda and now take an extra 0.5mg Klonopin to ease anxiety. It works okay, but now I have a thick tongue. I read that this does happen to females of a little less than my age. I'm fit and active, but I also want to eat all the time with the Latuda.
Latuda, before the akathisia and swollen tongue, made me actually feel like people who don't mind answering "How are you?" But over time, I am constantly aware of these effects and am also reading about withdrawal from Latuda.
I'm tempted not to take the Latuda tonight to see what happens. Should I?
When I was on just Cym, Clon, and Sero, I had no side effects, just "energy times" and "I'd rather not live" times. The Latuda side effects are upsetting me so much that I'd almost rather go back to Cym, Clon, and Sero. Thank you to people out there who know this is real.
Hi can t really how any but feeling a lol worried. Reading all these... im new on here... i just went off this pill after two weeks... i got really sick... I am still very suck. Nausea can t move sick will this go away ? My liver is very bad so I worry. Thanks ME
It's probably the Latuda. Even though I've been really pretty good for the past year whenever I've tried to quit it's been terrible. Thank god I can get this through Canada - otherwise I'd be out a ton of money as my insurance doesn't cover it.
Hello, I am in the same position,
I have been on 40mg for two years and I stopped taking it. At first I was so happy and now I am a mess. I can’t stop crying and flipping out my mind is racing .
I say things and then regret them
Right away. It’s horrible.
I've been on latuda for 2 month I m going off of it, will I get withdrawals from 2 months if taking it.
I had a hypo manic attack and this is what my dr put me. Anti depressants make my manic worse thus drug us starting to make my symptoms worse.
This isn't the drug for me.
I see my dr tomorrow but I'm not taking it as of tonite. I just need to know if anyone out there knows how long you have to take it to gave withdrawals?
FYI - after 6 weeks of withdrawal I ended up staying on Latuda. Things have been going well. As far as kaismama response, I reported her to the administrator of this website shortly thereafter. That type of response and person has no business in being on mental health issues site.
- Latuda uses and safety info
- Latuda information for Healthcare Professionals (includes dosage details)
- Side effects of Latuda (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.